12 doctors weighed in:

Can chemotherapy cause thrombocytopenia?

12 doctors weighed in
Dr. Devon Webster
Internal Medicine - Oncology
10 doctors agree

In brief: Yes

Thrombocytopenia, or low platelet count, is commonly caused by chemotherapy.

In brief: Yes

Thrombocytopenia, or low platelet count, is commonly caused by chemotherapy.
Dr. Devon Webster
Dr. Devon Webster
Thank
Dr. Liawaty Ho
Internal Medicine - Hematology & Oncology
1 doctor agrees

In brief: Yes

Supression to bone marrow resulting in anemia, low white blood cells, low platelet ( Rituxan (rituximab) ) - is one of the most common possible adverse events of chemotherapy= severity of problem will depend on the type of chemo.
Some biological therapy may or may not cause thrombocytopenia.

In brief: Yes

Supression to bone marrow resulting in anemia, low white blood cells, low platelet ( Rituxan (rituximab) ) - is one of the most common possible adverse events of chemotherapy= severity of problem will depend on the type of chemo.
Some biological therapy may or may not cause thrombocytopenia.
Dr. Liawaty Ho
Dr. Liawaty Ho
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
14 years in practice
419K people helped
Continue
111,000 doctors available
Read more answers from doctors